Low-molecular-weight heparin-associated multiple digital necrosis in a patient as a result of heparin-induced thrombocytopenia syndrome
MetadataShow full item record
CitationKabakaş, F., Yapıcı Uğurlar, Ö., Uğurlar, M., & Biçer, Y. (2020). Low-molecular weight heparin associated multiple digital necrosis in a patient as a result of heparin-induced thrombocytopenia syndrome. Northern Clinics of İstanbul, 8(4).
Heparin-induced thrombocytopenia syndrome (HITS) is a rare complication of low-molecular-weight heparin (LMWH). It is an autoimmune-mediated side effect of LMWH which is caused by platelet-activating antibodies that recognize platelet factor-4/heparin complexes. Although HITS often leads to thrombosis in large veins and arteries, it can be presented as microvascular thrombosis. In this article, we report a case of HITS complicated with multiple digital necrosis after administration of LMWH.